Psychiatric Symptoms in a Patient with Influenza A (H1N1) Treated with Oseltamivir (Tamiflu): A Case Report

Sang Won Jeon, Changsu Han

Research output: Contribution to journalArticle

7 Citations (Scopus)

Abstract

Oseltamivir is the most common antiviral drug used to treat and prevent influenza. Epidemiological studies performed in Japan, the United States, and the United Kingdom indicate that oseltamivir may cause psychiatric symptoms; however, the underlying mechanism has not been elucidated. In South Korea, interest in oseltamivir has increased with the spread of the new influenza virus; however, no case report or investigation of psychiatric symptoms associated with the drug has been reported to date. Here, we report a case of a 22-year-old male who complained of mood swings, suicidal feelings, auditory hallucinations, memory deterioration, and insomnia after taking oseltamivir.

Original languageEnglish
Pages (from-to)209-211
Number of pages3
JournalClinical Psychopharmacology and Neuroscience
Volume13
Issue number2
DOIs
Publication statusPublished - 2015 Jan 1

Fingerprint

Oseltamivir
Human Influenza
Psychiatry
Republic of Korea
Hallucinations
Sleep Initiation and Maintenance Disorders
Orthomyxoviridae
Antiviral Agents
Epidemiologic Studies
Japan
Emotions
Pharmaceutical Preparations

Keywords

  • Human influenza
  • Oseltamivir
  • Psychiatric symptom
  • Side effect
  • Tamiflu

ASJC Scopus subject areas

  • Behavioral Neuroscience
  • Pharmacology (medical)
  • Psychiatry and Mental health

Cite this

Psychiatric Symptoms in a Patient with Influenza A (H1N1) Treated with Oseltamivir (Tamiflu) : A Case Report. / Jeon, Sang Won; Han, Changsu.

In: Clinical Psychopharmacology and Neuroscience, Vol. 13, No. 2, 01.01.2015, p. 209-211.

Research output: Contribution to journalArticle

@article{66c3e423ed644e7a8a46098b5ccd26f5,
title = "Psychiatric Symptoms in a Patient with Influenza A (H1N1) Treated with Oseltamivir (Tamiflu): A Case Report",
abstract = "Oseltamivir is the most common antiviral drug used to treat and prevent influenza. Epidemiological studies performed in Japan, the United States, and the United Kingdom indicate that oseltamivir may cause psychiatric symptoms; however, the underlying mechanism has not been elucidated. In South Korea, interest in oseltamivir has increased with the spread of the new influenza virus; however, no case report or investigation of psychiatric symptoms associated with the drug has been reported to date. Here, we report a case of a 22-year-old male who complained of mood swings, suicidal feelings, auditory hallucinations, memory deterioration, and insomnia after taking oseltamivir.",
keywords = "Human influenza, Oseltamivir, Psychiatric symptom, Side effect, Tamiflu",
author = "Jeon, {Sang Won} and Changsu Han",
year = "2015",
month = "1",
day = "1",
doi = "10.9758/cpn.2015.13.2.209",
language = "English",
volume = "13",
pages = "209--211",
journal = "Clinical Psychopharmacology and Neuroscience",
issn = "1738-1088",
publisher = "Korean College of Neuropsychopharmacology",
number = "2",

}

TY - JOUR

T1 - Psychiatric Symptoms in a Patient with Influenza A (H1N1) Treated with Oseltamivir (Tamiflu)

T2 - A Case Report

AU - Jeon, Sang Won

AU - Han, Changsu

PY - 2015/1/1

Y1 - 2015/1/1

N2 - Oseltamivir is the most common antiviral drug used to treat and prevent influenza. Epidemiological studies performed in Japan, the United States, and the United Kingdom indicate that oseltamivir may cause psychiatric symptoms; however, the underlying mechanism has not been elucidated. In South Korea, interest in oseltamivir has increased with the spread of the new influenza virus; however, no case report or investigation of psychiatric symptoms associated with the drug has been reported to date. Here, we report a case of a 22-year-old male who complained of mood swings, suicidal feelings, auditory hallucinations, memory deterioration, and insomnia after taking oseltamivir.

AB - Oseltamivir is the most common antiviral drug used to treat and prevent influenza. Epidemiological studies performed in Japan, the United States, and the United Kingdom indicate that oseltamivir may cause psychiatric symptoms; however, the underlying mechanism has not been elucidated. In South Korea, interest in oseltamivir has increased with the spread of the new influenza virus; however, no case report or investigation of psychiatric symptoms associated with the drug has been reported to date. Here, we report a case of a 22-year-old male who complained of mood swings, suicidal feelings, auditory hallucinations, memory deterioration, and insomnia after taking oseltamivir.

KW - Human influenza

KW - Oseltamivir

KW - Psychiatric symptom

KW - Side effect

KW - Tamiflu

UR - http://www.scopus.com/inward/record.url?scp=84939492869&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=84939492869&partnerID=8YFLogxK

U2 - 10.9758/cpn.2015.13.2.209

DO - 10.9758/cpn.2015.13.2.209

M3 - Article

AN - SCOPUS:84939492869

VL - 13

SP - 209

EP - 211

JO - Clinical Psychopharmacology and Neuroscience

JF - Clinical Psychopharmacology and Neuroscience

SN - 1738-1088

IS - 2

ER -